Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



The Seiberg-Witten equations and 4-manifold topology

Author: S. K. Donaldson
Journal: Bull. Amer. Math. Soc. 33 (1996), 45-70
MSC (1991): Primary 58-02
MathSciNet review: 1339810
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • AJ M. F. Atiyah and L. Jeffrey, Topological Lagrangians and cohomology, J. Geom. Phys. 7 (1990), no. 1, 119–136. MR 1094734, 10.1016/0393-0440(90)90023-V
  • A D. Austin, Equivariant Floer Theory for binary polyhedral spaces, Preprint.
  • AB D. Austin and P. Braam, Equivariant Floer cohomology, Topology (To appear).
  • BDGW S. Bradlow, G. Daskalopoulos, O. Garcia-Prada, R. Wentworth, Stable augmented bundles over Riemann surfaces, Vector bundles in algebraic geometry (Ed. Hitchin, Newstead, Oxbury), Cambridge UP, 1995.
  • D1 S. K. Donaldson, Connections, cohomology and the intersection forms of 4-manifolds, J. Differential Geom. 24 (1986), no. 3, 275–341. MR 868974
  • D2 S. K. Donaldson, Irrationality and the ℎ-cobordism conjecture, J. Differential Geom. 26 (1987), no. 1, 141–168. MR 892034
  • D3 S. K. Donaldson, Polynomial invariants for smooth four-manifolds, Topology 29 (1990), no. 3, 257–315. MR 1066174, 10.1016/0040-9383(90)90001-Z
  • D4 S. Donaldson, Yang-Mills invariants of four-manifolds, Geometry of low-dimensional manifolds, Vol I (Ed. Donaldson and Thomas), Cambridge UP, 1990.
  • DK S. K. Donaldson and P. B. Kronheimer, The geometry of four-manifolds, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1990. Oxford Science Publications. MR 1079726
  • DS S. K. Donaldson and D. P. Sullivan, Quasiconformal 4-manifolds, Acta Math. 163 (1989), no. 3-4, 181–252. MR 1032074, 10.1007/BF02392736
  • E N. Elkies, A characterisation of the $\mathbf{Z}^{n}$-lattice, Math. Res. Letters (To appear).
  • FS R. Fintushel and R. Stern, The blowup formula for Donaldson invariants, Preprint (1994).
  • FM Robert Friedman and John W. Morgan, Algebraic surfaces and 4-manifolds: some conjectures and speculations, Bull. Amer. Math. Soc. (N.S.) 18 (1988), no. 1, 1–19. MR 919651, 10.1090/S0273-0979-1988-15576-0
  • FQ R. Friedman and Z. Qin, The smooth invariance of the Kodaira dimension of a complex surface, Math. Res. Letters 1 (1994), 369-376, CMP 95:04.
  • Go R. Gompf, A new construction of symplectic manifolds, Preprint (1994).
  • Got L. Gottsche, Modular forms and Donaldson invariants for $4$-manifolds with $b_{+}=1$, Preprint (1995).
  • Gr M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347. MR 809718, 10.1007/BF01388806
  • GL Mikhael Gromov and H. Blaine Lawson Jr., The classification of simply connected manifolds of positive scalar curvature, Ann. of Math. (2) 111 (1980), no. 3, 423–434. MR 577131, 10.2307/1971103
  • H N. J. Hitchin, The self-duality equations on a Riemann surface, Proc. London Math. Soc. (3) 55 (1987), no. 1, 59–126. MR 887284, 10.1112/plms/s3-55.1.59
  • JT Arthur Jaffe and Clifford Taubes, Vortices and monopoles, Progress in Physics, vol. 2, Birkhäuser, Boston, Mass., 1980. Structure of static gauge theories. MR 614447
  • K Peter B. Kronheimer, Embedded surfaces in 4-manifolds, Proceedings of the International Congress of Mathematicians, Vol. I, II (Kyoto, 1990) Math. Soc. Japan, Tokyo, 1991, pp. 529–539. MR 1159240
  • KL D. Kotschick and P.Lisca, Instanton invariants of $\mathbf{C}\mathbf{P}^{2}$ via topology, preprint.
  • KM1 P. B. Kronheimer and T. S. Mrowka, Gauge theory for embedded surfaces. I, Topology 32 (1993), no. 4, 773–826. MR 1241873, 10.1016/0040-9383(93)90051-V
  • KM2 P. B. Kronheimer and T. S. Mrowka, Recurrence relations and asymptotics for four-manifold invariants, Bull. Amer. Math. Soc. (N.S.) 30 (1994), no. 2, 215–221. MR 1246469, 10.1090/S0273-0979-1994-00492-6
  • KM3 P. Kronheimer and T. Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Letters 1 (1994), 797-808, CMP 95:05.
  • L C. LeBrun, Einstein metrics and Mostow rigidity, Math. Res. Letters 2 (1995), 1-8, CMP 95:07.
  • M M. Manetti, On some components of moduli spaces of surfaces of general type, Compositio Math. 92 (1994), 285-297, CMP 94:15.
  • MST J. Morgan, Z. Szabo and C. Taubes, The generalised Thom conjecture, In preparation.
  • PT V. Pidstragach and A. Tyurin, Invariants of the smooth structure of an algebraic surface arising from the Dirac operator (English translation), Russian Math. Surveys (1994).
  • S V. Ya. Pidstrigach and A. N. Tyurin, The smooth structure invariants of an algebraic surface defined by the Dirac operator, Izv. Ross. Akad. Nauk Ser. Mat. 56 (1992), no. 2, 279–371 (Russian, with Russian summary); English transl., Russian Acad. Sci. Izv. Math. 40 (1993), no. 2, 267–351. MR 1180377, 10.1070/IM1993v040n02ABEH002167
  • SW N. Seiberg and E. Witten, Monopoles, duality and chiral symmetry breaking in $N=2$ supersymmetric QCD, Nucl. Phys. B 431 (1994), 581-640, CMP 95:05.
  • St A. Stipsicz, Donaldson invariants of certain symplectic $4$-manifolds, Crelles Journal (To appear).
  • Su D. Sullivan, Exterior $d$, the local index and smoothability, IHES preprint (1995).
  • T1 C. Taubes, The Seiberg-Witten invariants and symplectic forms, Math. Res. Letters 1 (1994), 809-822, CMP 95:05.
  • T2 C. Taubes, More constraints on symplectic forms from Seiberg-Witten equations, Math. Res. Letters 2 (1995), 9-14, CMP 95:07.
  • T3 C. Taubes, The Seiberg-Witten and the Gromov invariants, Harvard Preprint (1995).
  • Th Michael Thaddeus, Stable pairs, linear systems and the Verlinde formula, Invent. Math. 117 (1994), no. 2, 317–353. MR 1273268, 10.1007/BF01232244
  • VW C. Vafa and E. Witten, A strong coupling test of S-duality, Nucl. Phys. B (To appear), CMP 95:04.
  • W1 Edward Witten, Topological quantum field theory, Comm. Math. Phys. 117 (1988), no. 3, 353–386. MR 953828
  • W2 E. Witten, Supersymmetric Yang-Mills theory on a four-manifold, J. Math. Phys. 35 (1994), CMP 95:01.
  • W3 E. Witten, Monopoles and 4-manifolds, Math. Res. Letters 1 (1994), 769-796, CMP 95:05.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 58-02

Retrieve articles in all journals with MSC (1991): 58-02

Additional Information

S. K. Donaldson
Affiliation: The Mathematical Institute, Oxford University, 24-29 St. Giles, Oxford OX1 3LB, England

Received by editor(s): May 15, 1995
Article copyright: © Copyright 1996 American Mathematical Society